Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

January 31, 2021Lafayette County, Florida

NWS Tallahassee, FL issued this special weather statement at Jan 31, 2021, 9:51 PM EST for Lafayette County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 31, 2021, 9:51 PM EST (02:51 UTC)
Expired
Jan 31, 2021, 10:45 PM EST
In force
54 min
Issued by
NWS Tallahassee, FL

County Lafayette County, FL

The radar

The Moody AFB radar (KVAX), 98 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1151 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1151 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

139 
WWUS82 KTAE 010251
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
951 PM EST Sun Jan 31 2021
 
FLZ019-028-029-034-128-010345-
Inland Taylor FL-Madison FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
951 PM EST Sun Jan 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHEASTERN DIXIE...
SOUTHEASTERN TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 1045 PM
EST...

At 950 PM EST, Doppler radar was tracking a strong thunderstorm over
Dowling Park, or 12 miles north of Mayo, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Mayo, Tennille, Fish Creek, Cooks Hammock, Clara, Chancey, Smith,
Buckville, Guaranto Springs, Carbur, Alton, Fletcher Springs, Mayo
Junction, Townsend, Keaton Beach, Hatch Bend, Bird Island, Salem,
Blue Springs and Athena.

LAT...LON 2983 8289 2982 8293 2980 8292 2977 8294
      2978 8360 2988 8359 3032 8328 3039 8317
      3035 8321 3031 8321 3025 8325 3011 8323
      3010 8318 3010 8312 3000 8297 2996 8295
      2995 8292 2989 8292 2990 8290 2988 8288
TIME...MOT...LOC 0250Z 239DEG 49KT 3023 8323 

$$

04-MCD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jan 31, 9:51 PM EST, 0 minutes earlier.

Area forecast discussion, Jan 31, 9:51 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
951 PM EST Sun Jan 31 2021

.UPDATE...

Only updates revolved around clearing rain chances from the west
as the cold front begins to move through. Much colder temperatures
arrive overnight with gusty winds anticipated as well. Occasional
gusts to 30 mph overnight are possible. Cold air advection behind
the front will keep morning lows not too far from what we'll see
for Monday afternoon.

&&

.PREV DISCUSSION [647 PM EST]...

.NEAR TERM [Through Monday]...

The cold front will move through the area later this evening.
Ahead of it, the airmass is gradually destabilizing, particularly
across the Floria panhandle where the SPC mesoanalysis indicates
SBCAPE values near 1000 j/kg. However, so far there have mainly
just been low clouds and bands of light to moderate rain. Shear
has decreased somewhat compared to this morning, but there is
still sufficient shear given the instability for a stronger storm
or two to develop this afternoon, although the threat is on the
low side.

Behind the front, cooler conditions will prevail. High
temperatures on Monday are tricky with the potential for post-
frontal low clouds to keep temperatures on the cool side. The
official forecast went closer to raw model guidance blend for
highs as opposed to the statistical guidance, and this results in
highs remaining in the 40s across southeast Alabama and southwest
Georgia and struggling to reach 50 across the Florida panhandle.
It will also be fairly breezy on Monday with frequent gusts in the
20-25 mph range.

.SHORT TERM [Monday Night Through Tuesday Night]...

An upper level trough will be extended over the Southeast, while
the surface low will center over the Northeast US. Wrap around
moisture from Sunday's low pressure system will be exiting the
region by late Monday night, bringing POPs down to near zero.
Temperatures Tuesday morning will be in the 30s, with breezy
northwest winds that will cause wind chills to be within the mid
to upper 20s. The highs for the afternoon are expected to be in
the low to mid 50s.

.LONG TERM [Wednesday Through Sunday]...

A weak upper level ridge will be moving east across the US as a
surface high settles over our CWA. These systems will allow calm
conditions to prevail until the next low pressure system
approaches Friday and Saturday. Highs will be mainly in the 60s
through the week. Lows will be in the 30s for Wednesday and
Thursday nights then lows will warm through the week.

.AVIATION...
[Through 00Z Tuesday]

For the most part, MVFR ceilings are expected to prevail through
most of the period. Low ceilings and showers are prevalent ahead
of the cold front. After the cold front moves through later
tonight, a lingering low cloud deck in the MVFR range is still
expected to persist for most terminals. Northwest winds will
become gusty for most areas behind the front later tonight into
Monday.

.MARINE...

Southerly or southwesterly winds will be strong today around 20
knots at times. A Small Craft Advisory is in effect until Tuesday
afternoon. Winds may decrease briefly this afternoon but will
increase again this evening as a cold front moves through and
winds become northwesterly. The best chance for showers and
thunderstorms will be today.

.FIRE WEATHER...

A fairly dry airmass will move into the area by Tuesday
afternoon, but red flag conditions are not expected.

.HYDROLOGY...

The Ochlockonee River near Concord reached flood stage early this
morning. All other local rivers are forecast to stay below flood
stage. Forecast rainfall totals for the next five days are
generally around half an inch or less. The best chance for rain
will be today. Next week looks dry with a possible system late in
the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   45  48  35  52  34 /  10   0   0   0   0
Panama City   44  50  36  53  37 /   0   0   0   0   0
Dothan        40  45  33  50  31 /  10   0   0   0   0
Albany        42  45  34  50  31 /  50   0   0   0   0
Valdosta      47  49  35  51  33 /  50   0   0   0   0
Cross City    49  53  36  52  34 /  70   0   0   0   0
Apalachicola  45  50  37  52  38 /  10   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 3 PM EST /2 PM CST/ Tuesday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

UPDATE...Dobbs
NEAR TERM...DVD
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Dobbs
MARINE...Montgomery
FIRE WEATHER...DVD
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jan 31, 5:38 PM EST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
538 PM EST Sun Jan 31 2021

GAZ146>148-159>161-312330-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
538 PM EST Sun Jan 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTHERN BERRIEN...
NORTHWESTERN LANIER...NORTHERN LOWNDES...NORTHERN BROOKS AND
SOUTHEASTERN COLQUITT COUNTIES UNTIL 630 PM EST...

At 538 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles east of Pavo, or 14 miles southwest of Adel, moving east at 40
mph.

Winds up to 45 mph are possible with this storm.

Locations impacted include...
Nashville, Lakeland, Adel, Valdosta, Hahira, Sparks, Ray City, Pavo,
Moody Air Force Base, Meigs, Morven, Berlin, Cecil, Reed Bingham
State Park, Barretts, New Lois, Massee, Greggs, Allenville and Weber.

LAT...LON 3087 8316 3091 8374 3107 8373 3118 8354
      3126 8338 3132 8306 3130 8306 3128 8304
      3121 8305 3119 8305 3118 8303 3109 8303
TIME...MOT...LOC 2238Z 257DEG 38KT 3100 8361

21-WD
Special weather statement, Jan 31, 6:25 PM EST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
625 PM EST Sun Jan 31 2021

GAZ147-148-159>161-010015-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
625 PM EST Sun Jan 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...SOUTHEASTERN
BERRIEN...LANIER...NORTHERN LOWNDES AND CENTRAL BROOKS COUNTIES UNTIL
715 PM EST...

At 624 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ray City to near Hahira to 9 miles north
of Quitman. Movement was east at 30 mph.

Winds up to 45 mph are possible with these storms.

Locations impacted include...
Lakeland, Valdosta, Hahira, Ray City, Moody Air Force Base, Meigs,
Morven, Cecil, Naylor, Courthouse, Greenwood, Barretts, New Lois,
Hansell, I-75 At Exit 29, Allenville, I-75 At Exit 22, Stockton and
Teeterville.

LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
      3083 8311 3088 8369 3104 8342 3122 8320
      3124 8304 3123 8305 3118 8305 3118 8297
      3087 8297
TIME...MOT...LOC 2324Z 256DEG 25KT 3111 8317 3102 8332 3092 8354

21-WD
Special weather statement, Jan 31, 9:22 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
922 PM EST Sun Jan 31 2021

FLZ019-028-029-128-010300-
Inland Taylor FL-Madison FL-Coastal Taylor FL-Lafayette FL-
922 PM EST Sun Jan 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAFAYETTE...NORTHEASTERN
TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 1000 PM EST...

At 921 PM EST, Doppler radar was tracking a strong thunderstorm near
Perry, moving east at 45 mph.

Winds up to 45 mph are possible with this storm.

Locations impacted include...
Mayo, Perry, Lee, Pinland, Chancey, Secotan, Boyd, Smith, Hopewell,
Buckville, Alton, Mayo Junction, Townsend, Lake Bird, Foley,
Perry-Foley Airport, Bucell Junction, Athena, San Pedro Junction and
Day.

LAT...LON 2999 8382 3018 8377 3036 8350 3050 8324
      3047 8324 3046 8322 3042 8322 3039 8317
      3037 8319 3035 8319 3035 8321 3031 8321
      3025 8325 3011 8323 3010 8318 3011 8316
      3008 8307 2994 8292
TIME...MOT...LOC 0221Z 260DEG 43KT 3010 8368

21-WD
Special weather statement, Jan 31, 9:51 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
951 PM EST Sun Jan 31 2021

FLZ019-028-029-034-128-010345-
Inland Taylor FL-Madison FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
951 PM EST Sun Jan 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHEASTERN DIXIE...
SOUTHEASTERN TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 1045 PM
EST...

At 950 PM EST, Doppler radar was tracking a strong thunderstorm over
Dowling Park, or 12 miles north of Mayo, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Mayo, Tennille, Fish Creek, Cooks Hammock, Clara, Chancey, Smith,
Buckville, Guaranto Springs, Carbur, Alton, Fletcher Springs, Mayo
Junction, Townsend, Keaton Beach, Hatch Bend, Bird Island, Salem,
Blue Springs and Athena.

LAT...LON 2983 8289 2982 8293 2980 8292 2977 8294
      2978 8360 2988 8359 3032 8328 3039 8317
      3035 8321 3031 8321 3025 8325 3011 8323
      3010 8318 3010 8312 3000 8297 2996 8295
      2995 8292 2989 8292 2990 8290 2988 8288
TIME...MOT...LOC 0250Z 239DEG 49KT 3023 8323

04-MCD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 8:14 PM ESTSpecial Marine WarningTAE61 min
Jan 31, 9:10 PM ESTSpecial Marine WarningTAE95 min
Jan 31, 9:22 PM ESTSpecial Weather StatementTAELafayette38 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.